Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 28, 2021, 12:46 AM EDT for Jasper County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 12:46 AM EDT (04:46 UTC)
- Expired
- Jul 28, 2021, 1:15 AM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 45
County Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 24 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1971 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486
WWUS82 KCHS 280446
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
1246 AM EDT Wed Jul 28 2021
GAZ101-SCZ047-280515-
Effingham-Inland Jasper-
1246 AM EDT Wed Jul 28 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES...
At 1246 AM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Tillman to
Hardeeville, and moving north at 15 mph.
HAZARD...excessive cloud to ground lightning.
SOURCE...Radar Indicated.
IMPACT...All outdoor activities should cease. Move indoors
immediately.
Some locations in the path of these storms include...
Hardeeville, Tillman, Ebenezer and Switzerland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3257 8107 3239 8096 3225 8107 3244 8124
TIME...MOT...LOC 0446Z 187DEG 12KT 3243 8112 3230 8106
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<45 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 27, 11:59 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 27, 11:59 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1159 PM EDT Tue Jul 27 2021 .SYNOPSIS... Weak low pressure will drift north along the Georgia and South Carolina coasts tonight into Wednesday, resulting in unsettled conditions. Rain-free and hot conditions are expected Thursday and Friday, followed by a return to a wetter weather pattern as a cold front stalls over or just north of the region next weekend into early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Scattered to widespread showers/tstms persist across the region at midnight as weak low pressure meanders just north of Savannah. MLCAPE remains solidly 2000-2500 J/kg which should be more than sufficient to keep convection going for much of the overnight period. Low-level convergence is progged to slowly build along the lower South Carolina coast over the next few hours, so as inland convection across the interior slowly rains out, additional convection is expected to develop over the Atlantic and move inland in the Beaufort-Charleston corridor. Pops have been realigned to match this thinking and to take current radar trends into account. The mean steering flow remains weak per KCLX VWP output and with PWATS well in excess of 2" in place, there will be a continued risk for locally heavy rainfall and flooding of low-lying and poor drainage areas. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... Wednesday: The day begins with a challenging precipitation forecast as weak surface low pressure continues to drift north along/near the our coast and an upper trough axis amplifies over the region. Similar to the Tuesday morning scenario, showers/ thunderstorms could be ongoing especially along the coast and adjacent coastal waters and more specifically along the SC coast/marine zones. However, per latest high resolution model trends, there remains uncertainty about whether best precipitation coverage will reside over coastal counties or will be displaced farther north/east. Thus, morning PoPs are capped around 50 percent across coastal counties, especially in SC. The Wednesday afternoon PoP forecast also remains challenging as the uncertain morning convective regime will influence the subsequent development/evolution of diurnal convection. In general, a deep layered trough axis, ample moisture featuring PWAT values 2.25-2.50 inches and localized convergence along a weak sea breeze and other complex mesoscale boundaries should support scattered to numerous showers/thunderstorms Wednesday afternoon/evening. As guidance depicts the axis of highest PWATs pushing south with time, highest PoPs reside over southern counties. The potential for locally heavy rainfall will continue Wednesday. The overall severe threat will remain low, but an isolated/brief severe thunderstorm with damaging wind gusts could occur Wednesday afternoon/evening. Outside showers/thunderstorms, high temperatures should average in the upper 80s to lower 90s inland and in the middle to upper 80s on the beaches. Wednesday night: Guidance remains in excellent agreement that the upper trough axis will push offshore, the inland upper ridge will expand east, and a swath of drier air will spread into the region. Thus, any residual evening convection should shift south/east of the region, and the overnight hours should remain rain-free. Light winds and boundary layer moisture could support some fog late night into early Thursday morning. Temperatures should bottom out in the lower to middle 70s inland and in the middle to upper 70s on the beach. Thursday and Friday: The inland upper ridge will continue to expand over the region, supporting rain-free conditions and the hottest weather thus far this summer. Inland high temperatures should top out in the middle to upper 90s Thursday and in the upper 90s to around 100F Friday. Even on the beaches, high temperatures in the upper 80s to lower 90s should prevail. These temperatures will combine with dewpoints in the 70s, even around 80F close to the coast, to support maximum heat index values around 110F in some areas Thursday and and in the 110-115F range Friday. Heat Advisories will likely be required, and an Excessive Heat Watch/Warning could eventually be required for some areas Friday, especially for coastal counties just inland from beaches. Low temperatures will average 75-80F most areas Thursday night. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Some locations will remain above 80F Friday night. Then, expect a final day of hot temperatures featuring high temperatures 95-100F, heat index values around 110F in some areas. Models feature more moisture Saturday, so isolated.scattered thunderstorms could develop especially from mid/late afternoon into the evening. Then, the upper ridge will retreat west and will allow the east CONUS trough to amplify south/into our region Sunday through at least early next week. The upper trough will push a surface cold front toward our area, but forecast uncertainty remains high regarding the progress of this front. Most likely, the front will stall over or near our region. Regardless of details, this scenario will bring an end to above-normal temperatures and could even support below-normal temperatures. Also, the arrival of increasing moisture/PWAT values exceeding 2 inches should support a transition to above normal PoPs. Of interest, recent operational runs of the GFS and European models depict an unusually deep upper trough digging west of the region, setting up a baroclinic zone and an extended period of wet weather next week. && .AVIATION /04Z WEDNESDAY THROUGH SUNDAY/... 06z TAF discussion to be issued. Extended Aviation Outlook: Flight restrictions possible in showers/thunderstorms Wednesday afternoon/evening and again in patchy stratus/ground fog late Wednesday night/early Thursday. Then, VFR expected until scattered thunderstorms develop next weekend. && .MARINE... Tonight: Weak low pressure near the southeast Georgia and South Carolina coasts will slowly drift northward tonight. The pressure gradient isn't particularly tight, so winds should average 15 knots or less. Seas will range from 2 to 4 feet tonight. Mariners should remain alert and keep a watch on radar through tonight, as there remains some threat for isolated waterspouts and perhaps gusty winds. Wednesday: Thunderstorms could produce locally hazardous marine conditions. Otherwise, a weak pressure pattern will maintain winds/seas well below SCA thresholds through late week. Next weekend, a tightening pressure gradient will support stronger southwest winds at least 15-20 knots, especially at night, accompanied by seas 3-5 feet. The probability for Small Craft Advisory conditions will increase accordingly. Rip Currents: Small swells, onshore flow and cuts in the sandbar from rip currents yesterday will result in a Moderate Risk of rip currents at all beaches today. A low risk of rip currents is forecast for Wednesday. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Jul 27, 8:10 PM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 810 PM EDT Tue Jul 27 2021 GAZ116>119-137>141-SCZ047>052-290015- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 810 PM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Heavy Rains: Showers and thunderstorms could result in locally heavy rainfall through tonight. Minor flooding is possible, especially in urban locations and in low-lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Excessive Heat: The combination of temperatures 95-100 degrees and dewpoints 75-80 degrees could produce several hours of heat index values exceeding 110 degrees each afternoon/early evening Thursday through Saturday. Excessive Heat Watches/Warnings and/or Heat Advisories could eventually be required. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114-115-SCZ040-042>045-290015- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-Allendale- Hampton-Inland Colleton-Dorchester-Inland Berkeley- 810 PM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Excessive Heat: The combination of temperatures 95-100 degrees and dewpoints 75-80 degrees could produce several hours of heat index values exceeding 110 degrees each afternoon/early evening Thursday through Saturday. Excessive Heat Watches/Warnings and/or Heat Advisories could eventually be required. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-290015- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 810 PM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Waterspouts: There is the potential for isolated waterspouts across the coastal waters through tonight, as well as in Charleston Harbor and the Port of Savannah. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jul 27, 8:45 PM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Charleston SC
845 PM EDT Tue Jul 27 2021
GAZ137-280115-
Long-
845 PM EDT Tue Jul 27 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG COUNTY...
At 845 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Tibet. This storm was nearly stationary.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Ludowici, Tibet and Walthourville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3155 8169 3158 8170 3161 8174 3160 8174
3161 8175 3161 8177 3162 8177 3163 8179
3166 8180 3165 8182 3170 8187 3180 8168
3168 8150 3157 8157 3154 8166
TIME...MOT...LOC 0045Z 058DEG 2KT 3165 8168
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jul 28, 12:46 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
1246 AM EDT Wed Jul 28 2021
GAZ101-SCZ047-280515-
Effingham-Inland Jasper-
1246 AM EDT Wed Jul 28 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES...
At 1246 AM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Tillman to
Hardeeville, and moving north at 15 mph.
HAZARD...excessive cloud to ground lightning.
SOURCE...Radar Indicated.
IMPACT...All outdoor activities should cease. Move indoors
immediately.
Some locations in the path of these storms include...
Hardeeville, Tillman, Ebenezer and Switzerland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3257 8107 3239 8096 3225 8107 3244 8124
TIME...MOT...LOC 0446Z 187DEG 12KT 3243 8112 3230 8106
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<45 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:04 AM EDT | Areal Flood Advisory | CHS | Beaufort, Colleton, Hampton | 86 min |
| Jul 28, 7:48 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 42 min |
| Jul 28, 8:30 AM EDT | Areal Flood Advisory | CHS | Charleston, Colleton, Dorchester | 60 min |
| Jul 28, 9:35 AM EDT | Areal Flood Advisory | CHS | Charleston, Colleton, Dorchester | 85 min |
| Jul 27, 8:45 PM EDT | Special Weather Statement | CHS | Long | 30 min |
| Jul 27, 11:38 PM EDT | Areal Flood Advisory | CHS | Bulloch, Jenkins, Screven | 82 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.